MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava (ivc) filter, a sheath included in the gunther tulip vena cava filter retrieval set split.As the snare was advanced under imaging, the user saw that the snare and sheath were advancing in opposite directions, one to the left and one to the right.The device was then removed safely.Upon examination of the product, the sheath was observed to be split.The procedure was completed successfully using another gunther tulip vena cava filter retrieval set.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial report.As reported, during retrieval of an unknown inferior vena cava (ivc) filter, a sheath included in the gunther tulip vena cava filter retrieval set split.As the snare was advanced under imaging, the user saw that the snare and sheath were advancing in opposite directions, one to the left and one to the right.The device was then removed safely.Upon examination of the product, the sheath was observed to be split.The procedure was completed successfully using another gunther tulip vena cava filter retrieval set.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, manufacturer¿s instructions, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the pin vise, y-fitting, tuohy-borst side-arm, and the loop system catheter with the loop wire inside the black retrieval catheter were all returned for investigation.Upon further inspection, a dent followed by 21mm of split tubing was noted in the most distal tip of the retrieval catheter.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.A review of the manufacturer¿s instructions was conducted, and no gaps were discovered.An ifu is provided with this device, which states under the intended use, that the product has been designed for retrieval of implanted günther tulip and cook celect vena cava filters in patients who no longer require a filter.Also, any ifu version warns that excessive force should not be used to retrieve the filter.The investigation concluded that based on the investigation findings, it is suggested that the retrieval loop had caught and was locked to an unknown filter, which was in at an angle preventing the advancement of the black retrieval catheter.After locking the filter by the coaxial sheath system 2cm of the retrieval catheter tip was not supported by the retrieval sheath and if advancing the unsupported retrieval catheter to collapse the angled filter, the retrieval loop may have been squeezed against the catheter tip and caused the damages, thus explaining the devices "going in the opposite direction".The günther tulip¿ vena cava filter retrieval set is intended and designed for retrieval of implanted günther tulip and cook celect vena cava filters in patients who no longer require a filter and the instructions for use warn that excessive force should not be used to retrieve the filter.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8583962
Report Number1820334-2019-01052
Device Sequence Number2016640
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220110(10)9466249
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9466249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1